Louisiana, 2004

Hail in Louisiana, June 20, 2004

June 20, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 20, 12:38 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 20, 12:38 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
138 PM CDT SUN JUN 20 2004

.SYNOPSIS...
Gulf breezes make a weak return tonight. The previously-mentioned
surface boundary will wash-out while drifting north. Further-up,
advecting Oklahoma air will keep the midtroposphere dry.

Gulf breezes will freshen tomorrow under the expanding afternoon
surface layer. A few shortwaves, embedded within the westerlies,
will trek over Louisiana giving a boost to the hit-and-miss
thunderstorms, especially across the Lafayette and Alexandria areas.

The GFS model depicts a cold front advancing through the Red River
Valley Tuesday evening. The consequent frontal pulses will propagate
south, setting-off strong thunderstorms overnight Tuesday into
Wednesday, especially across the Piney Hills of Texas and Louisiana.

.DISCUSSION...
Advecting Gulf breezes will bring-back more seasonable temperatures
and dewpoints, under mainly partly cloudy skies.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  90  75  89 /  20  20   0  20
BPT  75  90  75  90 /  20  20   0  20
AEX  71  91  72  90 /  20  40   0  20
LFT  73  90  75  89 /  20  40   0  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

21/21
Hazardous weather outlook, Jun 20, 4:00 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 AM CDT SUN JUN 20 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
211100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
500 AM CDT SUN JUN 20 2004

.DAY ONE...TODAY AND TONIGHT...
A STATIONARY BOUNDARY NORTH OF THE AREA WILL PROVIDE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE
IN CENTRAL LOUISIANA AND INLAND SOUTHEAST TEXAS...OTHERWISE SEVERE
WEATHER CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE CHANCES FOR RAIN WILL DROP SLIGHTLY ON MONDAY WITH DRIER AIR
FILTERING INTO THE REGION. AFTERNOON SHOWERS AND THUNDERSTORMS ARE
EXPECTED TUESDAY THROUGH THE WEEKEND. THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

MCNATT

The radar

The Lake Charles radar (KLCH), 12 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Calcasieu

When
June 20, 2:35 PM CST
Where
Calcasieu County, Lake Charles
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
30.233, -93.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407643.